Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 5, 2015, 2:31 AM EST. It took effect at Jan 5, 2015, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2015, 2:31 AM EST (07:31 UTC)
- In effect from
- Jan 5, 2015, 7:00 AM EST
- Expired
- Jan 5, 2015, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
285 WHUS72 KMLB 050731 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 231 AM EST MON JAN 5 2015 AMZ570-572-575-060300- /O.NEW.KMLB.SC.Y.0001.150105T1200Z-150106T0300Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 231 AM EST MON JAN 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING. * WINDS AND SEAS...NORTHWEST WINDS NEAR 20 KNOTS WILL BUILD SEAS TO 6 TO 7 FEET BEYOND 20 MILES FROM THE COAST IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 9:10 PM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Jan 4, 9:10 PM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 910 PM EST SUN JAN 4 2015 .UPDATE... KUDOS TO THE MODEL GUIDANCE WHICH WAS UNANIMOUS IN SHOWING RAPID DECAY OF THE PREFRONTAL SQLN AND ATTENDANT PRECIP SHIELD BETWEEN 21Z AND NOW. IT HAS DONE EXACTLY THAT...AS LOCAL 88DS SHOW NOT MUCH LEFT OF THE CONVECTIVE ACTIVITY ALONG OR IMMEDIATELY AHEAD OF THE FRONT. IN FACT THE FEW CLUSTERS WHICH FORMED FROM OSCEOLA/BREVARD COS SOUTH TO LAKE OKEECHOBEE A LITTLE BEFORE SUNSET WOUND UP BEING MORE IMPRESSIVE. SPOTTY STRATIFORM LIGHT RAIN CONTINUES BEHIND THE BOUNDARY...WITH SW LOW-MID LEVEL FLOW RIDING OVER THE TOP OF THE SHALLOW POST-FRONTAL NW WIND FLOW. THE ACTUAL FRONTAL BOUNDARY IS SITUATED FROM THE CENTRAL PANHANDLE INTO ERN GA/SC...WITH THE PRECEDING WIND SHIFT WASHING OUT AS THE PRE-FRONTAL TROUGH CONTINUES TO FALL APART. THE BOUNDARY WILL CONTINUE TO SLOWLY OOZE SWD INTO THE CWA OVERNIGHT AND STALL EARLY TOMORROW OVER THE CENTRAL CWA. MADE SOME MINOR TWEAKS TO LOWER POPS OVERNIGHT TO SLIGHT CHANCE. HAVE ALSO ADDED FOG TO ALL ZONES AS INCREASING MOISTURE COUPLED WITH WINDS SHIFTING TO W-NW AND SLACKENING COULD PRE-CONDITION LOCAL ATMOSPHERE FOR FOG DEVELOPMENT ONCE AGAIN TONIGHT..EVEN WITH INCREASING CLOUDS NORTH. EXPECT BEST CHANCE TO OVER THE SOUTHERN CWA...AS CLOUDS WILL TAKE MUCH LONGER TO REACH THAT AREA. && .AVIATION...VFR TO START. 00Z TAF PACKAGE WAS BASED ON PREMISE OF NO FOG IN THE FCST...BUT WILL NEED TO CONSIDER SHOWING IMC VSBYS AND CIGS SOMEWHERE IN THE 06Z-14Z TIME FRAME FOR THE UPCOMING PACKAGE. && .MARINE...S-SSW FLOW 10-15KT WITH SEAS 2-4FT. COLD FRONT WITH ATTENDANT NW-N WIND SHIFT AND INCREASE IN SPEEDS WILL REACH THE VOLUSIA COUNTY WATERS VERY LATE TONIGHT. CAUTIONARY STMT WILL GO INTO EFFECT BEFORE SUNRISE MON. && .FIRE WEATHER...MIN RHS WILL DROP INTO THE 30S WEDNESDAY WITH INCREASING WINDS IN THE LATE AFTERNOON. && .CLIMATE...VERO BEACH SET A NEW RECORD HIGH OF 86 DEGREES AND MELBOURNE HAS TIED THEIR RECORD OF 85. RECORD HIGHS TODAY DAB 84/1973 MCO 86/1938 MLB 85/1972 -TIED 85- VRB 84/1997 -BROKEN 86- RECORD WARM OVERNIGHT LOWS FOR JAN 4TH DAB 66/1993 MCO 68/1993 MLB 69/1993 VRB 72/1993 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && UPDATE/AVIATION...CRISTALDI IMPACT WX...BRAGAW
Hazardous weather outlook, Jan 4, 9:17 AM EST, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 917 AM EST SUN JAN 4 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 917 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .WIND AND SEA IMPACT... SOUTH WINDS TO 15 TO 20 KNOTS OFFSHORE THROUGH MID DAY WILL DECREASE TO 10 TO 15 KNOTS BY LATE AFTERNOON. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION IF VENTURING OFFSHORE NORTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTH TO NORTHEAST WINDS WILL INCREASE OVER THE WATERS ON MONDAY AS A LARGE HIGH PRESSURE SYSTEM BUILDS OVER THE AREA AND PRODUCES HAZARDOUS BOATING CONDITIONS. A MORE SIGNIFICANT FRONTAL PASSAGE WILL OCCUR LATE WEDNESDAY WITH HAZARDOUS BOATING CONDITIONS RETURNING AGAIN THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.